Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 319, NWS Nashville, TN

November 9, 2000Cumberland County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:38 PM CST for Cumberland County, White County, Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 1:38 PM CST (19:38 UTC)
Expired
Nov 9, 2000, 2:30 PM CST
In force
52 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cumberland County, TN, White County, TN

The radar

The Nashville radar (KOHX), 125 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 2:10 PM CSTThunderstorm Wind 50 ECrossville, TNLaw enforcement reported trees down in and around the town of Crossville.
Nov 9, 2:25 PM CSTThunderstorm Wind 50 ECountywide, TN911 center and Highway Department reported trees down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 11:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 091939
SVRBNA
TNC035-185-092030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CROSSVILLE
  WHITE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPARTA

* UNTIL 230 PM CST

* AT 138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM ABOUT 6 MILES SOUTH OF                       
  SPARTA...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES NORTHWEST OF PLEASANT HILL AT 150 PM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR MIDDLE TENNESSEE.
$$
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Nov 9, 10:20 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 AM CST THU NOV 9 2000

LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED
COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER.
BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO
REFLECT LATEST TRENDS.

.BNA...NONE.

MAG

In the hours before

Local storm report, Nov 9, 12:26 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1226 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 PM    GALLATIN                  TN   WIND DAMAGE
11/09/00   SUMNER                         TREES DOWN COUNTY-WIDE

SD
Local storm report, Nov 9, 12:37 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM    GALLATIN                  TN   WIND DAMAGE
11/09/00   SUMNER                         TREES AND POWER LINES DOWN
                                          ACROSS EASTERN SUMNER
                                          COUNTY.

1245 PM    HARTSVILLE                TN   WIND DAMAGE
11/09/00   TROUSDALE                      TREES DOWN COUNTY WIDE
                                          REPORTED BY LAW ENFORCEMENT

1245 PM    7 MILES SW LAFAYETTE      TN   WIND DAMAGE
11/09/00   MACON                          TREE DOWN NEAR HILLSDALE
                                          REPORTED BY LAW ENFORCEMENT

SD
Local storm report, Nov 9, 1:10 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM    GALLATIN                  TN   WIND DAMAGE
11/09/00   SUMNER                         TREES AND POWER LINES DOWN
                                          ACROSS EASTERN SUMNER
                                          COUNTY.

1245 PM    HARTSVILLE                TN   WIND DAMAGE
11/09/00   TROUSDALE                      TREES DOWN COUNTY WIDE
                                          REPORTED BY LAW ENFORCEMENT

1245 PM   > 7 MILES SW LAFAYETTE      TN   WIND DAMAGE
11/09/00   MACON                          TREE DOWN NEAR HILLSDALE
                                          REPORTED BY LAW ENFORCEMENT

SD
Local storm report, Nov 9, 1:14 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
114 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

105 PM    CARTHAGE                  TN   WIND DAMAGE
11/09/00   SMITH                          COUNTY SHERRIFF REPORTED
                                          BUILDING DAMAGE TO A LOCAL
                                          MARKET AT HIGHWAY 53
                                          BETWEEN GORDONSVILLE AND
                                          CARTHAGE. NUMEROUS TREES
                                          DOWN COUNTY-WIDE.

SD
Local storm report, Nov 9, 1:21 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
121 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

125 PM    GAINESBORO                TN   WIND DAMAGE
11/09/00   JACKSON                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN IN GAINESBORO

130 PM    CELINA                    TN   WIND DAMAGEN
11/09/00   CLAY                           CLAY COUNTY EMA REPORTED
                                          TREES AND POWER LINES DOWN
                                          COUNTY-WIDE

SD
Local storm report, Nov 9, 1:38 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
138 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

140 PM    COOKEVILLE                TN   WIND DAMAGE
11/09/00   PUTNAM                         TREES DOWN IN ALGOOD
                                          REPORTED BY EMA AND STORM
                                          SPOTTERS

SD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:14 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry31 min
Nov 8, 11:12 PM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore33 min
Nov 9, 12:02 PM CSTSevere Thunderstorm WarningOHXRobertson, Sumner28 min
Nov 9, 12:32 PM CSTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale28 min
Nov 9, 1:03 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith42 min
Nov 9, 1:15 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam60 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.